Alert archive / Louisiana / Flash Flood Warnings in 2007
Flash Flood Warning 31, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 2, 2007, 5:01 PM CDT for Caldwell Parish, Ouachita Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2007, 5:01 PM CDT (22:01 UTC)
- Expired
- Jul 2, 2007, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Caldwell Parish, LA, Ouachita Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1393 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 022205
FFWSHV
LAC021-073-030100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 PM CDT MON JUL 2 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...
* UNTIL 800 PM CDT
* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS PORTIONS OF OUACHITA AND CALDWELL
PARISHES IN NORTHEAST LOUISIANA...PRODUCING RAINFALL RATES OF
NEAR TWO INCHES PER HOUR. RAINFALL OF NEAR TWO INCHES HAS LIKELY
ALREADY FALLEN NEAR VIXEN AND SOUTH OF BOSCO LOUISIANA.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE POSSIBLE
ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RICHWOOD...
MONROE...CALHOUN...COLUMBIA...VIXEN...CLARKS AND GRAYSON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES.FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3232 9229 3240 9235 3256 9236 3266 9197
3244 9196 3229 9204 3227 9200 3221 9200
3218 9193 3199 9191 3198 9226
$$
131 follow-up statement
000
WGUS74 KSHV 022339
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
635 PM CDT MON JUL 2 2007
LAC021-073-030100-
OUACHITA LA-CALDWELL LA-
635 PM CDT MON JUL 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
CALDWELL AND OUACHITA PARISHES...
AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LARGE AREA OF SHOWERS AND THUNDERSTORMS ACROSS THE WARNED
AREA. THE HEAVIEST RAINFALL WAS OCCURRING ACROSS THE SOUTHERN HALF
OF OUACHITA PARISH SOUTH OF MONROE...FROM EAST OF CADERVILLE...ONTO
NEAR COBB...FONDALE...LOGTOWN AND IN THE RICHWOOD AREA. RAINFALL
AMOUNTS IN THESE AREAS AREAS ARE NEAR TWO INCHES PER HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
MONROE...SWARTZ...RICHWOOD...MONROE...CLAIBORNE AND
BROWNSVILLE-BAWCOMVILLE
LAT...LON 3232 9229 3240 9235 3256 9236 3266 9197
3244 9196 3229 9204 3227 9200 3221 9200
3218 9193 3199 9191 3198 9226
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:32 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 2, 3:32 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
332 PM CDT MON JUL 2 2007
.DISCUSSION...
AN ACTIVE MORNING ACROSS THE CWA...BUT AS A RESULT MUCH OF THE
AREA HAS BEEN STABILIZED FOR THE TIME BEING. THE EXCEPTION IS
NORTHCENTRAL LOUISIANA INTO SOUTHCENTRAL AND SOUTHWEST ARKANSAS
WHERE TEMPERATURES WERE ABLE TO WARM INTO THE UPPER 80S.
HOWEVER...BY SUNSET MOST CONVECTION SHOULD BE DECREASING.
SOMEWHAT CONCERNED ABOUT ADDITIONAL DEVELOP TONIGHT. UPPER LOW
ALONG THE RED RIVER NEAR WICHITA FALLS IS FORECAST TO DIG
SOUTHWARD TONIGHT. NAM AND GFS HAVE A FAIRLY STRONG VORT MAX
KICKING AROUND UPPER LOW THROUGH SOUTHEAST TEXAS. IF THIS
COMES TO PASS...THERE IS A GOOD CHANCE OF HEAVY RAIN DEVELOPING.
WILL KEEP POPS FAIRLY HIGH...BUT MODEL QPF DOES NOT SUPPORT
HIGH QPF VALUES. WILL BE CONSERVATIVE WITH POPS AND QPF...BUT
STILL CONTINUE THE FLASH FLOOD WATCH...AS THE POTENTIAL EXISTS.
MODELS STILL HAVE UPPER LOW SINKING INTO SOUTH CENTRAL TEXAS
OVER THE NEXT COUPLE OF DAYS. THIS IS GOING TO THE NEW FOCUS FOR
HEAVY RAIN...WHICH IS SOMEWHAT REMOVED FROM THIS FORECAST AREA.
WILL NOT EXTEND WATCH BEYOND TONIGHT...BUT THAT IS NOT TO SAY
THERE WILL NOT BE LOCALIZED FLOODING. PRECIP WATER VALUES WILL
REMAIN HIGH...BUT SHOULD BE ON THE DOWN SWING. ALSO THE LOW LEVELS
WILL EXPERIENCE A CHANGE IN THE WINDS COME WEDNESDAY...WITH THE
SOUTHERLY FLOW BECOMING WEAK AND BY EARLY THURSDAY 80H WINDS
BECOME MORE WESTERLY. AFTER THIS...BACK TO MORE TYPICAL SUMMER
TIME CONVECTION.
WILL CONTINUE WITH HIGHS IN THE UPPER 80S TO LOWER 90S AND LOWS IN
THE LOWER 70S FOR THE FIRST FEW DAYS OF THE FORECAST. HOWEVER...TOWARD
NEXT WEEKEND AS THINGS HOPEFULLY BEGIN TO DRY OUT...HIGH TEMPS MAY
RETURN TO JULY NORMALS...IN THE MID 90S.
&&
.AVIATION...
LOTS OF SHOWERS AND THUNDERSTORMS AT OR NEAR MOST TAF SITES. EXPECT
IFR CONDITIONS IN AND AROUND THESE STORMS./23/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 88 73 87 / 50 70 30 50
MLU 71 89 71 90 / 50 60 30 50
DEQ 71 85 70 87 / 60 70 40 50
TXK 70 86 72 87 / 60 70 40 50
ELD 71 88 70 90 / 50 60 30 50
TYR 73 86 73 85 / 60 70 40 60
GGG 72 87 71 87 / 60 70 40 60
LFK 73 86 72 88 / 50 70 40 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 AM TUESDAY FOR THE FOLLOWING ZONES:
HOWARD...LITTLE RIVER...MILLER...AND SEVIER.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 4 AM TUESDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 4 AM TUESDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...RED
RIVER...RUSK...SMITH...TITUS...UPSHUR...AND WOOD.
&&
14/23Hazardous weather outlook, Jul 2, 12:00 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUL 2 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE FOUR STATE REGION THIS AFTERNOON INTO TONIGHT. DUE TO AN UNSTABLE AND VERY MOIST ATMOSPHERE...RAINFALL WILL BE HEAVY AT TIMES...WITH RAINFALL RATES UP TO TWO INCHES AN HOUR. ALSO...A FEW STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH AND FREQUENT AND POTENTIALLY DEADLY LIGHTNING. AREAS WHICH HAVE RECEIVED HEAVY RAINFALL OVER THE PAST WEEK OR SO...WHICH INCLUDES PARTS OF EAST NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND SOUTHEAST OKLAHOMA HAVE A HIGH POTENTIAL FOR FLASH FLOODING. THIS AREA IS GENERALLY ALONG AND NORTHWEST OF A LINE FROM WELLS TEXAS...TO MOUNT ENTERPRISE...MARSHALL...AND TEXARKANA...THEN NORTH TO NASHVILLE AND DIERKS ARKANSAS. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA UNTIL 4 AM TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORMS WILL CONTINUE INTO THE WORKWEEK...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. SOME OF THE MORE INTENSE THUNDERSTORMS WILL BE CAPABLE OF GUSTY WINDS...FREQUENT LIGHTNING... AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED...ESPECIALLY FOR SUPPORT IN THE EVENT FLASH FLOODING OCCURS.
Nearby
Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.